# SDR 2001F00225

- Difficulty date: June 6, 2001
- Submitted: August 24, 2001
- Operation: Air carrier
- Aircraft: N157JR
- Make and model: Cvac 340CVAC
- Aircraft serial: 284
- Engine: Pwa R2800*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: IN
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E, F

## Discrepancy

DURING AN ATTEMPT TO PERFORM A MAINTENANCE RUN ON THE NR 2 ENGINE, THE ENGINE BECAME FLOODED AND BACKFIRED, RESULTING IN A MINOR COWLING FIRE.  THE TECHNICIAN THEN PERFORMED AN EMERGENCY SHUT DOWN, AND PULLED THE T-HANDLE FOR THE NR 2 ENGINE, FOLLOWED BY THE ACTIVATION OF THE NR 2 ENGINE FIRE BOTTLE.  THE SUPPORTING GROUND 'FIRE GUARD', THEN FOLLOWED UP WITH THE ACTIVATION OF AN ADDITIONAL GROUND STAND BY FIRE BOTTLE TO ASSURE THE EXTINGUISHING OF THE FIRE.  THE FIRE WAS EXTINGUISHED WITH NO RESULTING DAMAGE TO THE ENGINE, ENGINE WIRING, ACCESSORIES, OR ANY OTHER COMPONENTS ON, OR WITHIN THE ENGINE COWLING.  (M)
